Missouri, 2006Damaging Wind in Missouri, May 28, 2006
May 28, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 28, 1:45 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, May 28, 1:45 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT SUN MAY 28 2006
.DISCUSSION...
VISIBLE IMAGERY SHOWS CU/CONVECTIVE FIELDS JUST EAST OF THE
LAKES...ALONG 925-850 MB WARM FRONTAL BOUNDARY...AND ANOTHER MORE
ISOLD FIELD IN SEMO LEE OF CROWLEYS RIDGE. WE EXPECT THESE DIURNALLY
FUELED AREAS TO GENERALLY DIMINISH AFTER THEIR LOSS OF FUEL. WE LIKE
THE NAM DEPICTION OF THE NEAR TERM CONVECTION/QPF AREAS...AND SO WL
CONTINUE AN EVENING MENTION FOR THE SEMO/WRN PTNS FA ON THE WRAP
AROUND FLOW AS IT HINTS IT MAY TAKE A TAD LONGER TO EXPIRE THERE.
AFTER THAT THE WARM SOUPY WRAP AROUND THE HIGH RETURN FLOW
ENTRENCHES ALL THE FA FOR THE NEXT SEVERAL DAYS...WITH THE RESULTANT
DAILY CHANCE OF SHRA/TSRA...WHICH WL BE ESP DIURNALLY AIDED BUT NOT
NECESSARILY EXCLUSIVELY. MODELS STILL SUGGEST A GRADUAL INCREASE IN
POPS IS WARRANTED AS THE NEXT SYSTEM APPROACHES. POPS SHOULD PEAK
IMMEDIATELY ALONG/AHEAD OF THIS SYSTEM...WHICH FOR AT LEAST A COUPLE
OF RUNS NOW THE GFS SUGGESTS WL BE WED...WITH TAPERING WEST TO EAST
POPS ON THU AS THE SYSTEM PASSES. ALSO AN INCREASINGLY CONSISTENT
SIGNAL IS THE UPPER PATTERN SHIFT TO NWLYS BEHIND THE FRONT...WHICH
WL USHER IN COOLER/DRIER AIR LATE THIS WEEK INTO NEXT WEEKEND.
WE WL KEEP OUR PREFERENCE FOR AOA MOS IN THE NEAR AND MEDIUM TERM AS
WE TOPPED OUT WITH A RECORD HIGH AT PAH TODAY. INCREASING
CLOUDS/CONVECTION SHOULD DAMPEN THE DIURNAL RANGE MID WEEK...THEN
W/POST FRONTAL WE LATCH CLOSER TO MEX MOS COOL OFF...WHICH HAS HAD
SOME RUN TO RUM CONSISTENCY IN BOTH ITS OCCURRENCE AND ITS AMPLITUDE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 28, 3:45 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT SUN MAY 28 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-290945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
445 AM CDT SUN MAY 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH THE GREATEST
POTENTIAL EAST OF THE MISSISSIPPI RIVER. ANY THUNDERSTORMS
THAT DO FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.
INSTABILITY PARAMETERS ARE SUFFICIENT ENOUGH THAT AN ISOLATED
SEVERE THUNDERSTORM WILL BE POSSIBLE. LARGE HAIL WOULD BE THE MAIN
THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. AGAIN...INSTABILITY
PARAMETERS WOULD SUGGEST THAT AN ISOLATED SEVERE THUNDERSTORM
WOULD NOT BE OUT OF THE QUESTION...WITH LARGE HAIL BEING THE MAIN
THREAT. IN ADDITION...HEAVY RAINFALL WILL ALSO BE LIKELY WITH ANY
THUNDERSTORM ACTIVITY.
THUNDERSTORMS ARE ALSO FORECAST FOR THE PERIOD TUESDAY THROUGH
THURSDAY. SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THIS
TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 28, 2:59 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CDT SUN MAY 28 2006
MOZ087-111-282130-
CAPE GIRARDEAU MO-SCOTT MO-
359 PM CDT SUN MAY 28 2006
...STRONG THUNDERSTORMS POSSIBLE ALONG THE SCOTT AND CAPE GIRARDEAU
BORDER IN SOUTHEAST MISSOURI...
AT 355 PM...A CLUSTER OF THUNDERSTORMS STRETCHED FROM CHAFFEE...TO
DELTA AND WHITEWATER IN SOUTHEAST MISSOURI. THE STORMS WERE MOVING
NORTHEAST BETWEEN 15 AND 20 MPH.
LOOK FOR FREQUENT LIGHTNING...TORRENTIAL RAINFALL IN EXCESS OF AN
INCH AN HOUR...ISOLATED WIND GUSTS UP TO 40 MPH...AND THE POTENTIAL
FOR SMALL HAIL WITH THESE STORMS THROUGH 430 PM.
THESE STORMS WILL EVENTUALLY MOVE NEAR JACKSON...GORDONVILLE AND THE
WESTERN HALF OF THE CITY OF CAPE GIRARDEAU.
PERSONS IN THE PATH OF THESE STORMS SHOULD BE WATCHFUL FOR QUICK
PONDING OF WATER ON ROADWAYS...AS WELL AS SHARP RISES IN CREEKS AND
STREAMS. ISOLATED STRONG WIND GUSTS MAY KNOCK DOWN SMALL TREE LIMBS
OR WEAKENED TREES.
SMITH
Thunderstorm Wind, Cape Girardeau
- When
- May 28, 3:22 PM CST to 3:34 PM CST
- Where
- Cape Girardeau County, 1 mi NE of Cape Girardeau
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.317, -89.517
Several trees were blown down on power lines in Fruitland. About a mile northeast of Cape Girardeau, four-inch diameter tree limbs were blown down by winds estimated near 58 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Damaging Wind in Nebraska, May 28, 2006$250,000 · 83 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2006$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Flash Flood in Texas, May 28, 2006$20,000 · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507907.